MAUDE Adverse Event Report: REF LNR 28ID 20 DEG SZ D; PROST, HIP, SEMI-CNSTRND, MET/POLY POROUS UNCEMENTED

REF LNR 28ID 20 DEG SZ D; PROST, HIP, SEMI-CNSTRND, MET/POLY POROUS UNCEMENTED
Catalog Number 71742846
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, after thr surgery had been performed on 2004, an exeter stem broke.A revision surgery was performed on (b)(6) 2021.During this surgery, the ref lnr 28id 20 deg sz d was exchanged.Current health status of patient is unknown.The reason for changing the liner was because the device was worn.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Potential causes could include but are not limited to friction, joint tightness, lifetime of device or device incompatibility are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF LNR 28ID 20 DEG SZ D
Common Device Name
PROST, HIP, SEMI-CNSTRND, MET/POLY POROUS UNCEMENTED
MDR Report Key12543470
Report Number1020279-2021-07260
Device Sequence Number11139993
Product Code LPH
UDI-Device Identifier03596010232250
UDI-Public3596010232250
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71742846
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;